Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What could be the cause of fainting post fluttery feeling in stomach upto the throat ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
I am 52 years old, female and in sept. 2010 i had a flutter feeling in my stomach up to my throat and then passed out. My doctor did blood test and found nothing abnormal and then i wore a event heart monitor and no problems were detected. I have in the past been on mobic for a herniated disc but no longer use any and have also been taking dexilent for acid reflux. When i exercise it does not get worse but it does seem to happen when i eat. My doctor does not seam to be able to diagnose this and would like to know what htis is and what my next course of action should be.
Posted Wed, 11 Apr 2012 in General Health
Answered by Dr. Raju A.T 40 minutes later

Thanks for your query ,

I would like to first assure you that the symptom you have is not related to any serious issue pertaining to heart or any other illnesses which can be diagnosed with blood tests.

It could be a mechanical glitch , specially in the oesophagus or the sphincter of the oesophagus.Most likely and common causes producing such a symptom would be milder form of oesophageal spasm or atony( weakness) of the oesophageal sphincter.This idea could be supported by the acid reflux you have.

Continue the Dexilent it will take care of the effects of acid reflux, and I would like to advice you to get a Endoscopy test and if needed barometric studies in the oesophagus which can identify the exact cause and help in planing better treatment.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor